Candida Secrets
≡ Menu

Probiotics and Gut Dysbiosis

Q. Hi, I have a few things going on with my body and I’m just plain worn out.. but what i would like to ask about is probiotics.

Basically – over a month ago it turned out i had a UTI, i took antibiotics (which i hate)and i developed a problem passing stools which also happened to me back in 2008.. anyway, i started taking Udo’s Choice Super 8’s i don’t know if you have them over there but (i have taken them before and been okay but this time i took double the dose (2 tablets) and 30 mins before food instead of with food.. for 2 weeks just finished bottle now – 1 week into it i started getting stomach/gut/abdomen pains (for 5 days now) it feels like a hollow pain that travels and stretches up behind breastbone, ribs, stomach, gut and back etc.. its an on going gnawing pain, i also feel more acidic, hungry all the time – an emptiness, lots of gurgling noises and when i pass a stool since the pain started the water looks cloudy.. my body wants to get rid of what food i eat fast also. i am feeling very queasy too.

Can probiotics affect in this way possibly? esp as i am on double the dose on empty stomach?

I have a few other problems and also very high bilirubin of 79 instead of 14 so hoping its not an obstruction.

Looking forward to your reply on the probiotics. ~Chantelle

A. Hi Chantelle, there are several possibilities in your situation.

On one hand the antibiotics may have resulted in Candida overgrowth, which is why you developed a problem with elimination. As the situation continues to go on unchecked then more symptoms develop, so the new symptoms you’ve been developing could be related to Candida. I encourage you to educate yourself about Candida yeast and the steps needed to reduce overgrowth.

On the other hand, sometimes people have problems with certain strains of bacteria. It is possible that one of the strains of bacteria in the Udo’s Super 8 is not agreeable with you and may be the root of the new GI symptoms.

Another possibility is that you have an overgrowth of some type of pathogenic bacteria and the longer it is present the more symptoms you develop. The fact that you are developing UTI’s is an indication that you are likely harboring bacteria and/or Candida. They often occur together.

And yet a fourth possibility, is that Udo’s Super 8 is killing off Candida and other unfriendly organisms, like bacteria, that may be present and this results in what is called die off. Die off can produce a host of symptoms like you are experiencing. Since you are taking double the dose on an empty stomach it may be killing off the Candida and other unfriendly organisms too quickly. You could try reducing the dose and see if the symptoms subside.

If bilirubin is high, this could indicate a problem with glucoronidation. This is sometimes a genetic problem and may result in Gilberts Syndrome. Glucoronidation is one of our primary hepatic phase 2 detoxification pathways. Glucoronidation is often blocked by toxins that pathogenic bacteria emit. A supplement called calcium-d-glucarate can be used to inhibit the impact the toxins have on the process, and the bacteria may be eliminated with saccharomyces boulardii. Saccharomyces boulardii can also be helpful for Candida. Many different supplement companies distribute saccharomyces boulardii, and it can also be found at your local pharmacy for a very affordable price in a product called Florastor.

The bottom line is that your symptoms indicate you have gut dysbiosis, which may be the result of one or all of the scenarios listed above. A couple tests called the GI Effects Test and an Organic Acids Test would be helpful in identifying exactly what is going on, and I would consider having them as soon as possible.

For future use, Nature’s Way has a very good cranberry extract specifically for urinary tract infections that works great. I’ve used it numerous times myself with excellent results.

Best
Cynthia

{ 0 comments… add one }

Leave a Comment